Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have an itchy red rash on legs and arms. After healing left a scar. How to get rid of it?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
i have an itchy red rash on my legs and arms, and after healing it leaves small red scars. please help its driving me nuts. i don't have insurance so cant c a doctor.
Posted Mon, 17 Jun 2013 in Skin Rash
Answered by Dr. Geetika Paul 2 hours later

Thanks for the query.

I completely understand your concern and I hope I am able to help you for the same.

From the description of the skin rash that you have given, it looks like you have developed an eczematous skin condition.
But before coming to the diagnosis, I would like to have a look at the skin rash that you are having.
It would be great if you can click some close up pictures of the skin rash and upload them here on this page. You can also email the pictures to YYYY@YYYY with subject line as “attention to Dr. Geetika Paul”.

In addition, there are certain things that I would like to know from you.
Since when do you have this skin rash?
Any history of summer or winter exacerbation?
What have you applied over the rash already?
Any history of increased itching on sun exposure?

I would surely be of more help to you if you can give me a detailed description of the skin lesions and send me a close up picture of the same.

Waiting for your response,

Dr Geetika Paul.
Above answer was peer-reviewed by
Follow-up: Have an itchy red rash on legs and arms. After healing left a scar. How to get rid of it? 23 hours later
Hello, thank you for your response. I am attaching a pic of the rash. Also to answer your questions, the rash started about two months ago or so. I don't have any allergies, I haven't put anything on it. There is no history of exacerbation of any type, as well as no exposure to · Print
Answered by Dr. Geetika Paul 5 hours later

Based on your description, it seems more likely to be an eczematous skin reaction. Unfortunately I was unable to open the attachments. Try uploading the picture again or post it by email it to YYYY@YYYY - please add "Attn: Dr. Geetika Paul" as the subject line.

If you are unable to post the pictures again, I think you can try a topical steroid cream like clobetasol over the affected areas at least twice a day. In addition, you can apply any moisturizing creams or oil over the affected areas once or twice daily.
You might need to take oral antihistamines to relieve the associated itching.
Wear cotton clothes as much as possible. Do not use mustard oil over the affected areas.

Sometimes if the rash does not subside with this treatment, then a course of oral steroids has to be given for which you might have to see your local dermatologist.

Hope it helps. If there is any other query, please let me know.

Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor